Alert archive / Ohio / Flash Flood Warnings in 2016
Flash Flood Warning 18, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 23, 2016, 5:09 AM EDT for Muskingum County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2016, 5:09 AM EDT (09:09 UTC)
- Expired
- Jun 23, 2016, 8:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Muskingum County, OH
The radar
The Cincinnati radar (KILN), 157 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 6:15 AM EDT | FLASH FLOOD | 8 Sw Zanesville, OH | STATE ROUTE 345 CLOSED DUE TO HIGH WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
352
WGUS51 KPBZ 230909
FFWPBZ
OHC119-231215-
/O.NEW.KPBZ.FF.W.0018.160623T0909Z-160623T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
509 AM EDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN MUSKINGUM COUNTY IN EAST CENTRAL OHIO...
* UNTIL 815 AM EDT
* AT 508 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO FOUR INCHES OF RAIN HAS
FALLEN IN THE PAST 4 HOURS. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY AS ADDITIONAL HEAVY RAIN MOVES INTO THE AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTH ZANESVILLE...PHILO...GRATIOT...FULTONHAM...CANNELVILLE...
RURALDALE...EAST FULTONHAM...DUNCAN FALLS...HIGH HILL AND BLUE ROCK
STATE PARK.
THIS INCLUDES INTERSTATE 70 IN OHIO MILE MARKER 143 AND NEAR MILE
MARKER 145.
PLEASE REPORT FLOODING BY CALLING 4 1 2...2 6 2...1 9 8 8...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3995 8223 3995 8220 3996 8220 3981 8170
3976 8170 3977 8207 3982 8207 3982 8217
3991 8216 3991 8223
$$
071 follow-up statement
315
WGUS71 KPBZ 230950
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 AM EDT THU JUN 23 2016
OHC119-231215-
/O.CON.KPBZ.FF.W.0018.000000T0000Z-160623T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSKINGUM OH-
550 AM EDT THU JUN 23 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM EDT FOR
SOUTHERN MUSKINGUM COUNTY...
AT 546 AM EDT...DOPPLER RADAR INDICATED THE HEAVIEST RAIN HAS MOVED
OUT OF THE AREA...THOUGH A FEW ADDITIONAL SHOWERS AND THUNDERSTORMS
COULD BRING A HALF INCH OR LESS OF RAIN EARLY THIS MORNING. TWO
TO FOUR INCHES OF RAIN HAVE ALREADY FALLEN OVERNIGHT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTH ZANESVILLE...PHILO...GRATIOT...FULTONHAM...CANNELVILLE...
RURALDALE...EAST FULTONHAM...DUNCAN FALLS...
HIGH HILL AND BLUE ROCK STATE PARK.
THIS INCLUDES INTERSTATE 70 IN OHIO MILE MARKER 143 AND NEAR MILE
MARKER 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3995 8223 3995 8220 3996 8220 3981 8170
3976 8170 3977 8207 3982 8207 3982 8217
3991 8216 3991 8223
$$
07What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 4:21 AM EDT, 48 minutes earlier.
Area forecast discussion, Jun 23, 4:21 AM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
421 AM EDT THU JUN 23 2016
.SYNOPSIS...
Showers and thunderstorms will cross the region through the
morning hours. Much warmer air will settle in for the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Showers and storm chances will need to be maintained over at least
the southern half of the area this morning, as the large
convective complex exits to the south. It is possible that
activity could redevelop later today as the surface boundary will
be lying across the region, until the next shortwave trough shoves
the front southward later this afternoon. With the clouds and
precipitation, temperatures will end up a bit below normal.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
Quiet weather will return for Friday as high pressure builds down
from the north. Seasonable temperatures and falling dewpoints
will create comfortable conditions.
Surface high pressure holds on through Saturday, while a 500 mb
ridge will build over the Ohio Valley. Dry conditions will be
maintained. Temperatures and dewpoints will be on the rise
Saturday, with above normal readings expected.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Dry, hot and humid Sunday, with temperatures approaching 90
degrees. Rain chances return to the forecast Sunday night as
moisture pools ahead of the next front. Some questions on the
timing and speed of the passage of the front remain, and thus
precipitation chances were maintained to some degree through the
remainder of the extended forecast. Above normal temperatures at
the start of the period will become more seasonable by Wednesday.
Superblend guidance was used as a basis for the grids.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
Condition deterioration, including IFR in heavy rain for ports
from PIT southward, can be expected this morning as low pressure
and an associated thunderstorm complex cross the region.
Building high pressure will ensure improvement back to VFR by this
afternoon.
.OUTLOOK /FRIDAY THROUGH TUESDAY/...
The next chance for general restrictions is expected with a Monday
cold front.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch until 2 PM EDT this afternoon FOR MDZ001.
OH...Flash Flood Watch until 2 PM EDT this afternoon FOR OHZ048-
057>059-068-069.
PA...None.
WV...Flash Flood Watch until 2 PM EDT this afternoon FOR WVZ004-012-
021-509>514.
&&Hazardous weather outlook, Jun 23, 4:24 AM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 424 AM EDT THU JUN 23 2016 OHZ039>041-049-050-PAZ007>009-013>016-020>023-029-031-073>076- WVZ001>003-240830- TUSCARAWAS-CARROLL-COLUMBIANA-HARRISON-JEFFERSON-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- 424 AM EDT THU JUN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ001-OHZ048-057>059-068-069-WVZ004-012-021-509>514-240830- GARRETT-COSHOCTON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MARSHALL- WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 424 AM EDT THU JUN 23 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:32 AM EDT | Areal Flood Advisory | PBZ | Muskingum | 5 hr |
| Jun 23, 1:50 AM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum, Noble | 25 min |
| Jun 23, 2:31 AM EDT | Areal Flood Advisory | PBZ | Noble | 6 hr |
| Jun 23, 8:32 AM EDT | Areal Flood Advisory | PBZ | Muskingum | 4 hr |
| Jun 23, 9:14 AM EDT | Special Weather Statement | PBZ | Monroe | 31 min |
| Jun 23, 9:36 AM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 39 min |
Nearby
Flash Flood Warnings in Ohio, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.